MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Codes Leak/Splash (1354); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Initial reporter address 1: (b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The 75% stenosed, about 10cm target lesion was located in a shunt in the moderately tortuous and non-calcified vein in the left forearm.After a 5f non-boston scientific (bsc) guide catheter and a.035 non-bsc guidewire were crossed the lesion, a 6.0 x 20, 40cm mustang balloon catheter was advanced for dilation.However, on the second inflation at 14 atmospheres for 30 seconds, the balloon ruptured.The device was removed and contrast agent was found to be leaking.The procedure was completed without replacing the device as the minimum necessary inflation was obtained.No patient complications were reported and the patient status was good.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A2 - age at time of event: 18 years or older.E1- initial reporter address 1: (b)(6).Device evaluated by mfr.: a mustang 6mm x 2cm, 24atm, 40cm, was returned for analysis.A visual examination of the returned device found that the balloon had been inflated and was not refolded.It is not known when the balloon was subjected to positive pressure.No issues were noted with the balloon material which may have potentially contributed to the complaint incident.A visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified a shaft leak 10mm proximal of the proximal markerband.A visual and tactile examination of the tip identified no damage.No other issues were identified during the product analysis.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12028640
Report Number2134265-2021-07877
Device Sequence Number16487785
Product Code FGE
UDI-Device Identifier08714729793908
UDI-Public08714729793908
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2023
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0026141295
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2021
Initial Date Received by Manufacturer 06/04/2021
Supplement Date Received by Manufacturer07/02/2021
Initial Report FDA Received Date06/18/2021
Supplement Report FDA Received Date07/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE USED: RADIFOCUS/035; GUIDEWIRE USED: RADIFOCUS/035; INTRODUCER SHEATH USED: RADIFOCUS/5FR; INTRODUCER SHEATH USED: RADIFOCUS/5FR